Show simple item record

dc.contributor.authorParshad, Rana
dc.contributor.authorKouachi, Saïd
dc.contributor.authorGutiérrez, Juan B.
dc.date.accessioned2015-08-03T10:41:06Z
dc.date.available2015-08-03T10:41:06Z
dc.date.issued2013
dc.identifier.issn15396746
dc.identifier.doi10.4310/CMS.2013.v11.n4.a4
dc.identifier.urihttp://hdl.handle.net/10754/562518
dc.description.abstractThe purpose of this manuscript is to propose a model for the biological control of invasive species, via introduction of phenotypically modified organisms into a target population. We are inspired by the earlier Trojan Y Chromosome model [J.B. Gutierrez, J.L. Teem, J. Theo. Bio., 241(22), 333-341, 2006]. However, in the current work, we remove the assumption of logisticgrowth rate, and do not consider the addition of sex-reversed supermales. Also the constant birth and death coefficients, considered earlier, are replaced by functionally dependent ones. In this case the nonlinearities present serious difficulties since they change sign, and the components of the solution are not a priori bounded, in some Lp-space for p large, to permit theapplication of the well known regularizing effect principle. Thus functional methods to deducethe global existence in time, for the system in question, are not applicable. Our techniques are based on the Lyapunov functional method. We prove global existence of solutions, as well asexistence of a finite dimensional global attractor, that supports states of extinction. Our analytical finding are in accordance with numerical simulations, which we also present. © 2013 International Press.
dc.publisherInternational Press of Boston
dc.subjectGlobal attractor
dc.subjectGlobal existence
dc.subjectInvasive species management
dc.subjectLyapunov functional
dc.subjectReaction-diffusion system
dc.titleGlobal existence and asymptotic behavior of a model for biological control of invasive species via supermale introduction
dc.typeArticle
dc.contributor.departmentComputer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
dc.identifier.journalCommunications in Mathematical Sciences
dc.contributor.institutionDepartment of Mathematics, College of Science, Qassim University, P.O. Box 6644, Al-Gassim, Buraydah 51452, Saudi Arabia
dc.contributor.institutionDepartment of Mathematics and Institute of Bioinformatics, University of Georgia, Athens, GA 30602, United States
kaust.personParshad, Rana


This item appears in the following Collection(s)

Show simple item record